MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-V4
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.Related patient identifiers: (b)(6).
 
Event or Problem Description
It was reported, the rhino-laryngo videoscope exhibited blisters on the bending section rubber and inserting part.The issue occurred during reprocessing.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 7 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon of "blisters" (foreign material) could not be further identified, nor why it may have remained in the device, as the device was not returned for inspection.A further cause of the suggested phenomenon therefore could not be presumed.The reprocessing manual of the instructions for use contain the following descriptions relevant to the suggested event: "warning only olympus-recommended or olympus-endorsed aers [automatic endoscope reprocessor(s)] have been validated by olympus.When using an aer that is not recommended by olympus, the manufacturer of the aer is responsible for validating compatibility of the aer with each olympus endoscope, accessories and medical instruments.Only use the aer that meets the requirements of the relevant parts of iso 15883 series in the member states of the eu.Before using an aer, confirm that it is capable of reprocessing the endoscope.Be sure to attach all required connectors.Otherwise, insufficient reprocessing may pose an infection control risk.If you are uncertain as to the ability of your aer to reprocess the endoscope, contact the manufacturer of the aer for specific instructions and information on compatibility and required connectors." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
Based on the legal manufacturer's final investigation results, it was found that the blisters meant the dirt/ foreign material adhered to the endoscope.The foreign material was removed by cleaning.The facility used a glutaraldehyde machine and it is known to be a protein fixator.The manufacturer of the wd-machine and the uv-c manufacturer concluded that the ultra violet light discolored the fixated proteins.The instructions for use manual stated: only olympus-recommended or olympus-endorsed automatic endoscope reprocessor (aers) have been validated by olympus.When using an aer that is not recommended by olympus, the manufacturer of the aer is responsible for validating compatibility of the aer with each olympus endoscope, accessories and medical instruments.Since the device was not returned to olympus, it could not be inspected.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported the rhino-laryngo videoscope had fixated proteins on the bending section rubber and inserting part.The issue occurred during reprocessing.There were no reports of patient harm or injury.
 
Additional Manufacturer Narrative
Updated fields: h11.This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, a definitive root cause for the reported suggested malfunction could not be established.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19279764
Report Number3002808148-2024-04291
Device Sequence Number7669127
Product Code EOB
UDI-Device Identifier04953170411380
UDI-Public04953170411380
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K182102
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-V4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer05/20/2024
09/19/2024
10/09/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date05/29/2024
09/20/2024
10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown